Gabapentin side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

afterglo
Regular Member


Date Joined Mar 2008
Total Posts : 72
   Posted 7/26/2008 12:46 PM (GMT -7)   
I had heard that many people with fibro got relief with Lyrica so on Friday I asked my doctor to prescribe it for me. He's a little stubborn so prescribed Gabapentin as he said it was from the same family as Lyrica.
 
Last night I took my first tablet before bed as prescribed. There was no problem overnight, but this morning I was very unsteady and felt sort of "out of it". Nevertheless, I took my morning dose which actually made it slightly worse.
 
Is this normal? Should I keep taking it hoping that the symptoms will go away, or stop now? The pain of fibro has almost disappeared.
 
My doctor left yesterday for a 3 week vacation. confused

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40579
   Posted 7/26/2008 1:11 PM (GMT -7)   
It sounds like it has some side effects like that, maybe you should talk to your dr's nurse and see what she says. I took it before and it made me stutter. I couldn't tolerate it, I tried it for a long time too.

I am happy that the pain is subsiding with it. I think another idea would be to call your pharmacist. And see what they say. Other than that it is pretty much up to you whether you want to try to continue it or not. If it is a normal side effect, it should go away in time.

If you can't tolerate the neurontin, the doctor will probably try the lyrica. Do you have insurance? If so, some companies make you try the neurontin first before they will pay for the lyrica. If they don't it is quite expensive I have heard.

Good luck,
hugs, Karen...
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


kelly71
Veteran Member


Date Joined Jun 2008
Total Posts : 726
   Posted 7/26/2008 1:13 PM (GMT -7)   
afterglo,
 
I also take Neurontin (gabapentin).  When I first started taking it, I felt crazy (well, crazier than normal-LOL tongue .  But, as my body got used to it, it didn't faze me at all anymore.  However, I don't know if it's helping anymore either.  I'm on a really low dose (300mg at night), so maybe I need to have the dosage increased.  That's one thing on my long list that I want to ask my doctor.
 
I'm sure (or at least hope) that you can get some info from someone at you doctor's office.  Also, you could try calling your pharmacist.  I always save those inserts that come with my Rx, and it says that the side effects of gabapentin are: tiredness, drowsiness, dizziness, tremor, back pain, dry mouth, constipation, increased appetite, or an upset stomach.  It also says that if you have these severe side effects, you should check with your doc ASAP: decreased coordination, double or blurred vision, back & forth eye movements, flu-like symptoms, persistent sore throat or fever, swelling of ankles, memory loss, or trouble speaking.  Also, if you experience mental or mood changes, or suicidal thoughts, contact you doc immediately. (This is all info from Walgreens, BTW).
 
OK, I don't know if this info helped, but I still think you could call your pharmacist for further info.  I hope I helped a little.  Good luck! :-)
 
PS-I totally wrote this before reading Karen's (getting by) post.  So, I guess I could have just typed, "Yeah, what she said."  LOL tongue

FINALLY dxd on 06/13/08
Vicodin, Neurontin, Ibuprofen for pain-which doesn't help, BTW
Zoloft & methadone (NOT for pain) for sanity-which doesn't help, BTW
Klonopin for anxiety (Guess what?  Doesn't help!)
 
"I'll take the Chivas instead"
-Kelly Clarkson


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40579
   Posted 7/26/2008 1:19 PM (GMT -7)   
Kelly,

That is cool. You gave her the side effects where i didn't. That is what you call positive reinforcement.LOL...

Have a great day,
hugs, Karen...
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


afterglo
Regular Member


Date Joined Mar 2008
Total Posts : 72
   Posted 7/27/2008 8:31 AM (GMT -7)   

Thank you so much, Kelly and Karen. I did phone our pharmacist late yesterday afternoon. He agreed that my symptoms are exactly some of those described in the pamphlet I got with the drug. I did read the whole thing before taking a pill, but incorrectly assumed I wouldn't be bothered by any of them. Wrong!

My cousin comes from Ottawa once a year to see friends and relatives, and yesterday she stayed with us for the evening and overnight. We are both only children and have been more like sisters than cousins. I should have waited until tonight to start the new med, but being overly optimistic, thought it might make our visit more enjoyable for both of us if I was relatively pain - free. Wrong again.

This morning I feel better than I did yesterday so maybe the side effects will subside. If not, Plan B which involves taking only one capsule per day will be next.

Has anyone who tried this drug had kind of a "space-cadet" feeling? I feel like I'm here, but not all here mentally sad .

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:16 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
321 Guest(s), 4 Registered Member(s) are currently online.  Details
tickbite666, Jean123!, bdavis, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer